Alert archive / New Mexico / Flash Flood Warnings in 2016

Flash Flood Warning 36, NWS Albuquerque, NM

August 13, 2016Bernalillo County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 13, 2016, 3:48 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 3:48 PM MDT (21:48 UTC)
Expired
Aug 13, 2016, 6:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS55 KABQ 132148
FFWABQ
NMC001-057-140015-
/O.NEW.KABQ.FF.W.0036.160813T2148Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
  NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 615 PM MDT
    
* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
  FLASH FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  TORREON...CHILILI...TAJIQUE...ESCABOSA...
  MIERA AND PONDEROSA PINES. 

THIS WILL IMPACT THE DOG HEAD FIRE BURN SCAR INCLUDING BUT NOT
LIMITED TO LA JARA CANYON...LA JARA ROAD...ARROYO DE CHILILI...
ACEVES ROAD...ARROYO CHINCHONTE...MANZANO MORNING AND TWIN PEAKS
DRIVE...AND HIGHWAY 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.

&&

LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
      3471 10639 3499 10636

$$

SHOEMAKE
2 follow-up statements
737 
WGUS75 KABQ 132326
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SAT AUG 13 2016

NMC001-057-140015-
/O.CON.KABQ.FF.W.0036.000000T0000Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
526 PM MDT SAT AUG 13 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
SOUTHEASTERN BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...

AT 521 PM MDT...WHILE HEAVY RAIN HAS SUBSIDED OVER THE WARNED
AREA...EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE. ESTIMATED RAINFALL
AMOUNTS OF ONE TO ONE AND A HALF INCHES HAVE FALLEN...AND THIS WILL
LEAD TO ABRUPT FLOWS OF FAST MOVING WATER AND POTENTIAL DEBRIS FLOWS
WITHIN ARROYOS AND DRAINAGES SURROUNDING CANON DE CHILILI AND
NEARBY AREAS.

LOCATIONS IMPACTED INCLUDE...
TORREON...CHILILI...TAJIQUE...ESCABOSA...MIERA AND PONDEROSA PINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.

REMEMBER RUNOFF CANTRAVEL MANY MILES...IMPACTING DOWNSTREAM AREAS
WELL AFTER RAINFALLHAS ENDED. 

&&

LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
      3471 10639 3499 10636

$$

SHOEMAKE
528 
WGUS75 KABQ 140012
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT SAT AUG 13 2016

NMC001-057-140022-
/O.EXP.KABQ.FF.W.0036.000000T0000Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
612 PM MDT SAT AUG 13 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BERNALILLO AND
NORTHWESTERN TORRANCE COUNTIES WILL EXPIRE AT 615 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
      3471 10639 3499 10636

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:06 PM MDT, 42 minutes earlier.

Area forecast discussion, Aug 13, 3:06 PM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
306 PM MDT SAT AUG 13 2016

.SYNOPSIS...
After an active thunderstorm day, look for a slight downtrend in
coverage Sunday with a bit of a warming trend beginning as high
pressure strengthens over the Desert Southwest and southern
Rockies. That trend will continue into Tuesday, with temperatures
going above normal at a majority of locales. High pressure will
begin to lose it's grip over New Mexico from mid to late week,
leading to improved storm coverage and a slight downtrend in
daytime temperatures closer to normal for mid August.

&&

.DISCUSSION...
Storms took off early today and a majority of them contain hail
per spotter reports and MRMS data indicating maximum estimated
hail sizes generally between peas and quarters. One storm became
severe near San Fidel and deposited hail on Interstate 40 which
accumulated to 4 inches in depth. Improved lapse rates are helping
to intensify storms, with the 12z KABQ sounding showing -10C at
500mb. Lower freezing levels with a cooler lower boundary layer,
thanks to the backdoor front, are providing an atmosphere less
favorable for hail melt compared to the past couple of days.
Sunday is looking similar overall as we remain on the periphery of
the upper high centered over southern California. 500mb
temperatures are forecast to increase by 1-2C, but will still be
plenty cold to support similar storms capable of producing hail
though mostly non-severe. Storm motion should be due south Sunday
and increase by 5-10 mph compared to today. Both the Santa Fe and
Albuquerque Metros will be favored Sunday afternoon/evening as
storms move south off of the mountains.

There is still some forecast uncertainty regarding the pattern
transition from early to mid week as model run-to-run consistency
has been relatively poor. Forecast confidence is moderate to high
that the mid level ridge will be positioned over the Desert
Southwest extending into New Mexico through Tuesday with a gradual
downtrend in rain chances and daytime temperatures trending above
normal for most locales. After Tuesday, the upper high will
likely break-down with the subtropical high along the Gulf coast
becoming dominant and a broad, but weak, trough closing off a low
offshore of central California. Going from late week into early
next weekend, a deep and broad trough is forecast to drop
southeast out of central Canada and push a cold front down the
plains into eastern New Mexico. This pattern change points to high
temperatures retreating closer to normal by late week, perhaps
below normal, with renewed rain chances.

11

&&

.FIRE WEATHER...
Scattered wet thunderstorms with plenty of small hail will continue
well into the evening hours with isolated activity continuing
overnight. Low level moisture makes a push back westward tonight but
models indicating it will get pushed back to the southeast and/or
mix out faster on Sunday. Scattered storms will favor areas along
and near the central mountain chain as well as the southwest
mountains Sunday afternoon and early evening. Dry air at all levels
will win out across the northwest third Sunday afternoon and
evening.

Upper high center slides east to near Winslow, AZ Monday afternoon.
Subsidence on the eastern periphery of the high will move over the
northwest half of the state and northwest winds near mountain-top
level bring in dry air. Only isolated activity is expected across
the northern and western mountains Monday afternoon and early
evening.

By Tuesday, the models remain in good agreement that the upper high
(500mb) will shift far enough eastward to allow the mid-level high
(700mb) to shift east of the Rocky Mountain crest. This shift
results in a weak southerly to southeasterly flow near and below
mountain top level across NM. This, in turn, will result in a slight
increase in precipitable water values across central and western NM
Tuesday. A slight uptick in thunderstorm activity is forecast across
the NW half of the state as a result.

GFS now on board with the ECMWF brining in a broad upper level short-
wave trough into CA and the Great Basin Tuesday night and Wednesday.
This trough forces the upper high center east of NM late-day
Wednesday. Low to mid level southerly flow continues to gradually
transport moisture in from the south Wednesday. This moisture
translates to a continued uptick in activity across the northwest
half of the state Wednesday afternoon and evening.

By Thursday, heights fall and the mid and upper levels cool enough
to support scattered convection across roughly the northwest two-
thirds of the state. The parent upper trough crosses the central
Rockies Thursday night, drying things out and cooling all areas to
below average. GFS and ECMWF agree that a strong backdoor front
drops down sometime Friday night or Saturday.

33

&&

.AVIATION...
18Z TAF CYCLE
Thunderstorms getting an early start this morning thanks to a low
level moisture surge behind the passage of a backdoor front. Storm
motion will be tricky today with 15kt of north to northwest winds
at 18K ft MSL and 40kt of southwest winds at 30K ft MSL. Majority
of storms should drift east to southeastward around 20kt. A few of
the stronger storms east of the central mt chain may become
strong. Brief MVFR vsbys and perhaps MVFR cigs are possible with
the stronger storms. Convective activity will continue well into
the evening hours before diminishing after midnight. Isold
activity likely to continue overnight.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  54  91  58  93 /   5   5   5   5
Dulce...........................  50  85  53  86 /  10  20  10   5
Cuba............................  52  83  52  85 /  20  40  10   5
Gallup..........................  50  87  51  89 /  10  10   5  10
El Morro........................  51  82  50  84 /  20  20  10  10
Grants..........................  55  84  52  86 /  20  20  20  10
Quemado.........................  57  83  55  85 /  30  20  20  10
Glenwood........................  66  87  62  90 /  40  30  20  10
Chama...........................  45  77  45  80 /  20  50  20  30
Los Alamos......................  57  78  56  82 /  30  40  20  20
Pecos...........................  53  77  52  81 /  60  50  30  20
Cerro/Questa....................  52  77  49  80 /  40  50  20  10
Red River.......................  46  69  46  73 /  50  50  20  40
Angel Fire......................  42  71  41  76 /  50  50  30  40
Taos............................  49  79  48  82 /  30  40  20  10
Mora............................  51  73  51  79 /  50  50  20  30
Espanola........................  54  83  54  87 /  20  30  20   5
Santa Fe........................  55  79  55  83 /  40  50  30  10
Santa Fe Airport................  54  82  53  86 /  30  30  20   5
Albuquerque Foothills...........  63  84  62  88 /  40  40  20   5
Albuquerque Heights.............  64  85  63  90 /  30  30  20   5
Albuquerque Valley..............  62  87  60  92 /  30  20  20   5
Albuquerque West Mesa...........  64  86  63  90 /  30  20  20   5
Los Lunas.......................  62  87  61  92 /  30  20  20   5
Rio Rancho......................  63  86  62  90 /  30  20  20   5
Socorro.........................  63  87  62  91 /  40  20  20   5
Sandia Park/Cedar Crest.........  56  79  56  83 /  50  50  30  10
Tijeras.........................  58  81  57  84 /  40  40  30   5
Moriarty/Estancia...............  52  82  53  85 /  40  30  20   5
Clines Corners..................  52  77  53  82 /  40  40  20   5
Gran Quivira....................  57  79  55  84 /  50  40  20   5
Carrizozo.......................  64  83  60  86 /  40  30  20   5
Ruidoso.........................  54  73  53  79 /  40  40  20  10
Capulin.........................  53  79  53  83 /  30  40  10  10
Raton...........................  52  81  50  85 /  30  30  20  10
Springer........................  53  82  52  86 /  30  30  10   5
Las Vegas.......................  49  76  50  82 /  40  40  10   5
Clayton.........................  57  85  57  88 /  10  10   5   5
Roy.............................  56  82  54  84 /  30  20   5   5
Conchas.........................  61  86  58  90 /  20  20   5   5
Santa Rosa......................  60  87  59  89 /  30  20   5   5
Tucumcari.......................  60  89  58  92 /  10  10   5   5
Clovis..........................  60  86  57  88 /  10   5   5   5
Portales........................  62  87  59  89 /  10   5   5   5
Fort Sumner.....................  63  86  60  89 /  20  10   5   5
Roswell.........................  65  89  61  90 /  20   5   5   5
Picacho.........................  61  82  58  85 /  30  10   5   5
Elk.............................  59  79  54  80 /  30  20  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

11
Hazardous weather outlook, Aug 13, 5:17 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 AM MDT SAT AUG 13 2016

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
517 AM MDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE SUNDAY
THROUGH FRIDAY WITH ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

40

In the hours before

Special weather statement, Aug 13, 12:57 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT SAT AUG 13 2016

NMZ514-515-131930-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE
CRISTO MOUNTAINS-
1257 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 130 PM MDT...

AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EL PORVENIR...OR 16 MILES NORTHWEST OF LAS VEGAS...MOVING SOUTH
AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL PORVENIR...ROCIADA AND GALLINAS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3563 10548 3580 10556 3585 10541 3568 10530
TIME...MOT...LOC 1857Z 341DEG 6KT 3574 10545

SHOEMAKE
Special weather statement, Aug 13, 1:27 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 13 2016

NMZ507-132000-
WEST CENTRAL HIGHLANDS-
127 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
200 PM MDT...

AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CUBERO...OR 10 MILES NORTHWEST OF LAGUNA PUEBLO...MOVING SOUTH AT 15
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO...CUBERO...SKYLINE-GANIPA...NEW LAGUNA...SAN FIDEL...
MESITA...ACOMITA...NORTH ACOMITA VILLAGE...SEAMA AND ACOMITA LAKE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 97 AND 115.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3512 10760 3511 10757 3513 10757 3512 10756
      3516 10750 3514 10748 3515 10747 3511 10743
      3512 10741 3499 10732 3492 10762 3511 10766
TIME...MOT...LOC 1927Z 342DEG 12KT 3511 10755

SHOEMAKE
Local storm report, Aug 13, 2:07 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             SAN FIDEL               35.08N 107.60W
08/13/2016  M0.75 INCH       CIBOLA             NM   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL UP TO 4 DEEP

&&

EVENT NUMBER ABQ1601360

CA
Special weather statement, Aug 13, 2:14 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT SAT AUG 13 2016

NMZ507-520-132100-
WEST CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY-
214 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SOCORRO COUNTY
UNTIL 300 PM MDT...

AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES NORTH OF MAGDALENA...OR 31 MILES WEST OF BELEN...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SOCORRO COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3459 10729 3452 10692 3429 10712 3432 10712
      3437 10718 3438 10722 3441 10726 3442 10728
      3442 10731 3445 10733 3445 10739
TIME...MOT...LOC 2014Z 297DEG 14KT 3449 10729

SHOEMAKE
Special weather statement, Aug 13, 2:16 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT AUG 13 2016

NMZ528-132045-
FAR NORTHEAST HIGHLANDS-
216 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
245 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PHILMONT SCOUT RANCH...OR 19 MILES WEST OF SPRINGER...MOVING
SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON...MIAMI AND RAYADO.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3640 10469 3625 10490 3633 10495 3634 10497
      3638 10499 3638 10496 3640 10495 3643 10496
      3644 10498 3646 10496 3651 10489
TIME...MOT...LOC 2016Z 310DEG 9KT 3643 10493

SHOEMAKE
Special weather statement, Aug 13, 2:57 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT SAT AUG 13 2016

NMZ512-518-521-132130-
SANTA FE METRO AREA-SANDIA/MANZANO MOUNTAINS-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
257 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 330
PM MDT...

AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LA CIENEGA...OR 13 MILES SOUTHWEST OF SANTA FE...MOVING
SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN SANTA FE...ELDORADO AT SANTA FE...
CANADA DE LOS ALAMOS...LA BAJADA...CERRILLOS HILLS STATE PARK...
LA CIENEGA...MADRID...LOS CERRILLOS...LAMY AND GALISTEO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 263 AND 296.
 HIGHWAY 285 BETWEEN MILE MARKERS 283 AND 290.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3553 10628 3569 10604 3554 10572 3529 10615
TIME...MOT...LOC 2057Z 304DEG 14KT 3554 10612

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:00 PM MDTAreal Flood AdvisoryABQChaves2 hr
Aug 12, 6:33 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel57 min
Aug 12, 6:57 PM MDTSpecial Weather StatementABQQuay48 min
Aug 12, 8:01 PM MDTSpecial Weather StatementABQLincoln44 min
Aug 12, 8:36 PM MDTAreal Flood AdvisoryABQLincoln114 min
Aug 12, 9:37 PM MDTAreal Flood AdvisoryABQChaves113 min
Aug 12, 10:03 PM MDTFlash Flood WarningABQChaves117 min
Aug 12, 10:44 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 12, 11:36 PM MDTAreal Flood AdvisoryABQChaves84 min
Aug 13, 5:30 AM MDTSpecial Weather StatementABQValencia30 min
Aug 13, 5:32 AM MDTAreal Flood AdvisoryABQSocorro, Valencia88 min
Aug 13, 12:42 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval2 hr
Aug 13, 12:57 PM MDTSpecial Weather StatementABQMora33 min
Aug 13, 1:14 PM MDTAreal Flood AdvisoryABQCatron, Cibola3 hr
Aug 13, 1:27 PM MDTSpecial Weather StatementABQCibola33 min
Aug 13, 1:51 PM MDTSevere Thunderstorm WarningABQCibola39 min
Aug 13, 2:14 PM MDTSpecial Weather StatementABQValencia46 min
Aug 13, 2:16 PM MDTSpecial Weather StatementABQColfax29 min
Aug 13, 2:31 PM MDTAreal Flood AdvisoryABQTaos119 min
Aug 13, 2:54 PM MDTAreal Flood AdvisoryABQColfax, Union111 min
Aug 13, 2:57 PM MDTSpecial Weather StatementABQSanta Fe33 min
Aug 13, 3:29 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 13, 3:40 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr
Aug 13, 4:14 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 13, 5:33 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance117 min
Aug 13, 5:56 PM MDTSpecial Weather StatementABQQuay34 min

Nearby

Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.